Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 42, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 16, 2001, 6:56 PM CDT for Kewaunee County, Wisconsin. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2001, 6:56 PM CDT (23:56 UTC)
- Expired
- Jun 16, 2001, 7:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:00 PM CDT | Hail 0.75 | Luxemburg, WI | |
| Jun 16, 7:00 PM CDT | Thunderstorm Wind 50 E | Luxemburg, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 162356
SVRGRB
WIC061-170030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
656 PM CDT SAT JUN 16 2001
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KEWAUNEE COUNTY IN WISCONSIN
* UNTIL 730 PM CDT
* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
LOCATED NEAR LUXEMBURG...OR 13 MILES NORTHWEST OF KEWAUNEE. IT WAS
MOVING EAST AT 40 MPH.
* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
SLOVAN BY 705 PM CDT.
ALASKA BY 710 PM CDT.
ROSTOK BY 710 PM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GREEN BAY.
$$
LAT...LON 4443 8750 4453 8749 4463 8742 4465 8764
4464 8776 4449 8777
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 16, 3:00 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT SAT JUN 16 2001 MAIN CHALLENGE TNT IS DESCRIPTION OF SHRA/TSRAS ACRS THE CWA. VORT CONTS TO SPIN TWD CENTRL WI THIS AFTN. SHRAS/TSRAS HAVE BROKEN OUT IN BAND OF HIGHER RH OVER MN INTO NW WI...BUT WERE DEVELOPING SWD ALSO. AT THIS TIME WILL PROB HAVE OCNL WRDG NORTH AND SCT SOUTH. PERSISTENT BAND OF SHRA/TSRAS CONT TO EXTEND BACK INTO ND IN RIBBON OF HIGHER RH. THIS BAND PROGGED TO LIFT SLIGHTLY NWD IN RESPONSE TO BLDG UPR HEIGHTS. WILL CONT TO KEEP SUNDAY DRY AT THIS TIME. NEXT BEST CHC OF RAIN SUNDAY NIGHT WITH APPROACHG SYSTEM AND WAA. MODELS HAVE TRENDED TOWARD A FASTER SOLUTION. COULD HAVE A BREAK IN THE PCPN FOR EARLY MONDAY BEFORE CDFNT SWEEPS THROUGH MONDAY NIGHT. WILL KEEP POPS CHCS GOING THROUGH MONDAY NIGHT DUE TO INCERTAINTY WITH LINGERING BOUDARIES AS WELL AS CDFNT TIMING. MODELS SAG THIS LATER FRONT INTO NRN IL FOR TUESDAY...SO WL GO DRY. GUID TEMPS HAVE CAUGHT UP TO THE WARMER TREND AND GEN ACCEPTED. .GRB...NONE. HELMAN WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 6 hours 56 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-161900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SAT JUN 16 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS PARTS OF THE FORECAST AREA THIS AFTERNOON...THEN CONTINUE INTO THE EVENING HOURS. A FEW OF THESE STORMS COULD PRODUCE UP TO DIME SIZE HAIL AND GUSTY WINDS. AN UPPER LEVEL DISTURBANCE WILL PASS OVER THE FORECAST AREA THIS AFTERNOON AND EVENING. DUE TO ABUNDANT DAYTIME HEATING...THE AIR MASS WILL BECOMING MARGINALLY UNSTABLE BEFORE THE DISTURBANCE ARRIVES. HOWEVER MOISTURE IS LIMITED AND ANY DEVELOPMENT IS EXPECTED TO BE SCATTERED OR WIDELY SCATTERED. DUE TO THE EXPECTED ISOLATED NATURE OF THIS EVENT...SPOTTER ACTIVATION SHOULD NOT BE REQUIRED TODAY OR TONIGHT. ADDITIONAL WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. HELMAN WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jun 16, 5:14 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
514 PM CDT SAT JUN 16 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0501 PM BROKAW WI 1 INCH HAIL
06/16/01 MARATHON REPORTED BY WEATHER SPOTTER
APKSpecial weather statement, Jun 16, 5:15 PM CDT, 1 hour 41 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-170000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 515 PM CDT SAT JUN 16 2001 ...SCATTERED THUNDERSTORMS EXPECTED FOR THE LATE AFTERNOON AND EARLY EVENING... AN AREA OF SCATTERED THUNDERSTORMS WILL PUSH EAST ACROSS NORTHERN WISCONSIN DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A FEW OF THE STORMS WILL BE SEVERE...AND PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THE STORMS WILL BE MOST NUMEROUS NORTH OF A LINE FROM WAUSAU TO GREEN BAY TO KEWAUNEE...OR NORTH OF HIGHWAY 29. ONLY WIDELY SCATTERED STORMS ARE EXPECTED FARTHER SOUTH. IN ADDITION...THE STORMS FARTHER SOUTH ARE ALSO LIKELY TO BE A BIT WEAKER. THE THREAT OF SEVERE STORMS WILL END AROUND SUNSET DUE TO THE LOSS OF DAYTIME HEATING. IN ADDITION...THE STRONG UPPER LEVEL DISTURBANCE GENERATING THE STORMS IS EXPECTED TO HAVE MOVED OUT OVER LAKE MICHIGAN BY THAT TIME. ANYONE WITH OUTDOOR PLANS THIS EVENING SHOULD MONITOR LATER STATEMENTS ON THIS WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jun 16, 6:40 PM CDT, 16 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-170100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 640 PM CDT SAT JUN 16 2001 ...SCATTERED THUNDERSTORMS EXPECTED FOR THE EARLY EVENING... AN AREA OF SCATTERED THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS NORTHERN WISCONSIN DURING THE EARLY EVENING HOURS. A FEW OF THE STORMS OVER NORTHEAST WISCONSIN WILL BE SEVERE...AND PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THE STORMS WILL BE MOST NUMEROUS NORTH OF A LINE FROM SHAWANO TO GREEN BAY TO KEWAUNEE...OR NORTH OF HIGHWAY 29. ONLY WIDELY SCATTERED STORMS ARE EXPECTED FARTHER SOUTH. IN ADDITION...THE STORMS FARTHER SOUTH ARE ALSO LIKELY TO BE A BIT WEAKER. THE THREAT OF SEVERE STORMS WILL END AROUND SUNSET DUE TO THE LOSS OF DAYTIME HEATING. IN ADDITION...THE STRONG UPPER LEVEL DISTURBANCE GENERATING THE STORMS IS EXPECTED TO HAVE MOVED OVER LAKE MICHIGAN BY THAT TIME. 9 ANYONE WITH OUTDOOR PLANS THIS EVENING SHOULD MONITOR LATER STATEMENTS ON THIS WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:19 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 41 min |
| Jun 16, 3:38 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 22 min |
| Jun 16, 4:40 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 60 min |
| Jun 16, 4:41 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 49 min |
| Jun 16, 4:47 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 58 min |
| Jun 16, 5:26 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Shawano | 49 min |
| Jun 16, 6:28 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oconto | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.